I am taking low doses of both Risperdal and Seroquel (for different things), I've been on Seroquel a long time, Risperdal is fairly recent. I've developed a problem with constipation, which I've read can be a side effect of both of these meds.
I just started taking a laxative and so far, NO GOOD, nothing.
So I'm wondering if the Seroquel or Risperdal or taking BOTH of these meds is overpowering, so to speak, the laxative?
(the laxative I'm taking is a store brand equivalent to Senokot)
I use Miralax. Miralax is now OTC that is taken once a day. Stir it in H2O or juice. Has no mouth feel or taste. You can get it at Target or Walmart or Costco. I am on heavy duty meds that cause constipation and I have found that the Miralax has been a life saver. It takes about 3 days to start working but then that's it. It hasn't been on the market too long. It was a prescription only product.
I was on risperdal fer over 4 yrs but never had constipation till i took sum seroquel in the MH. I drank epsonsalt water. It tastes terrible but it wrks like a charm. Always has fer me anyway. My grandfather made me drink it as a kid wen i'd get irregular. He was an old indian w/ a lotta knowledge about herbs & stuff but he said this wrkd better than anything he'd ever used. It never hurts to try. Shane
When I started on both those medications, I had severe constipation. Soon after I started the Risperdal, I was hospitalized for suicide ideation. I stayed a week, and they wouldn't let me go home until I had a bowel movement. I took laxatives everday, drank several bottles of milk of magnesia, and what finally did the trick was magnesium citrate. Its like a bomb went off in my intestines.
After that, I took fiber supplements for a while until the side effects went away. I have always suffered from constipation, and I believe that is what made this problem with the new medications worse.